Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 65, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 3, 2008, 2:57 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2008, 2:57 PM PST (22:57 UTC)
- Expired
- Nov 4, 2008, 2:46 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS76 KEKA 032257 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 PM PST MON NOV 3 2008 PZZ450-040300- /O.CAN.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/ /O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0300Z/ /O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 257 PM PST MON NOV 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-040700- /O.CAN.KEKA.GL.W.0040.000000T0000Z-081104T0200Z/ /O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0800Z/ /O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 257 PM PST MON NOV 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-040300- /O.CAN.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/ /O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/ /O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 257 PM PST MON NOV 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-040700- /O.CAN.KEKA.SI.Y.0069.000000T0000Z-081104T0200Z/ /O.CAN.KEKA.SW.Y.0065.000000T0000Z-081104T1000Z/ /O.NEW.KEKA.SC.Y.0065.081103T2257Z-081104T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 257 PM PST MON NOV 3 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
000 WHUS76 KEKA 040421 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 821 PM PST MON NOV 3 2008 PZZ450-455-041100- /O.EXB.KEKA.SC.Y.0065.000000T0000Z-081104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 821 PM PST MON NOV 3 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-041100- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-081104T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 821 PM PST MON NOV 3 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS76 KEKA 041046 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 AM PST TUE NOV 4 2008 PZZ450-455-470-475-041900- /O.CAN.KEKA.SC.Y.0065.000000T0000Z-081104T1100Z/ /O.NEW.KEKA.SW.Y.0066.081104T1046Z-081104T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 AM PST TUE NOV 4 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 4:38 AM PST, 10 hours 19 minutes earlier.
Area forecast discussion, Nov 3, 4:38 AM PST, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 438 AM PST MON NOV 3 2008 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL GENERATE RAIN AND BREEZY WINDS ACROSS THE REGION TODAY. THE RAIN WILL TURN TO SHOWERS LATE THIS AFTERNOON. COLDER AIR WILL MOVE OVER THE REGION TONIGHT AND THE INTERIOR SNOW LEVELS WILL LOWER TO NEAR 4000 FEET. SHOWERS WILL CONTINUE THROUGH TUESDAY MORNING. A WARM FRONT WILL BRING MORE RAIN ON WEDNESDAY. && .SHORT TERM...TODAY THROUGH WEDNESDAY...WATER VAPOR SATELLITE IMAGERY SHOWS AN IMPRESSIVE UPPER WAVE OVER THE NE PACIFIC HEADING TOWARDS NW CA. ANALYSIS OF IR SATELLITE IMAGERY REVEALS TWO SURFACE LOWS ASSOCIATED WITH THIS SYSTEM. AS OF 300 AM...THE FIRST LOW IS NEAR 43N 127W...AND THE SECOND LOW NEAR 44N 130W. SOUTHERLY WINDS WILL BECOME BREEZY TODAY AS THESE LOWS APPROACH AND PASS THROUGH THE REGION. RAIN FROM THE FIRST LOW HAS ALREADY REACHED THE EUREKA FORECAST AREA EARLY THIS MORNING. STEADY RAIN WILL CONTINUE THROUGH THE LATE MORNING...AND MAY BE HEAVY AT TIMES. THERE MAY BE A BRIEF BREAK IN THE RAIN EARLY THIS AFTERNOON...BUT RAIN WILL RETURN MID AFTERNOON WITH THE SECOND BAND OF RAIN. SATELLITE DERIVED PRECIPITABLE WATER AMOUNTS ARE GREATER THAN AN INCH...AND WE WILL LIKELY OBSERVE ANOTHER 1 TO 2 INCHES OF RAIN WITH THIS SYSTEM. THE RAINFALL TOTALS WILL BE LOWER OVER THE SOUTHERN PORTION. THERE IS EVIDENCE OF VERY COLD AIR BEHIND THIS WAVE ON SATELLITE IMAGERY. THIS COLDER AIR WILL FILTER OVER THE AREA LATE IN THE AFTERNOON WITH AND INSTABILITY WILL INCREASE. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE NORTHERN CALIFORNIA WATERS. THE SNOW LEVELS WILL DROP AS THE COLD AIR MOVES ACROSS THE REGION. IF THE SHOWERS REMAIN STEADY...A COUPLE OF INCHES OF SNOW ACCUMULATION ARE POSSIBLE ABOVE 4000 FEET...MAINLY OVER TRINITY COUNTY. SHOWERS WILL CONTINUE THROUGH TUESDAY MORNING...AND DECREASE IN THE AFTERNOON. MORE RAIN IS IN STORE FOR NW CALIFORNIA FOR WEDNESDAY AS A WARM FRONT IS EXPECTED TO MOVE ACROSS THE REGION. WE MAY GET ANOTHER INCH OF RAINFALL WITH THIS FRONT AS THE GFS MODEL SUGGESTS GOOD ISENTROPIC LIFT AHEAD OF IT...AND PLENTY OF AVAILABLE MOISTURE. TH .PREVIOUS LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...GLOBAL MODELS SHOW VERY GOOD CONTINUITY IN DEPICTING A SHORT-WAVE UPPER RIDGE AXIS TRAVERSING THE PAC NW COAST LATE WED NIGHT INTO THU...WITH LINGERING WARM FRONTAL PCPN LIFTING NORTH OF THE ORCA BORDER THU. A BRIEF BREAK FROM RAIN THU AND FRI WILL LIKELY BE FOLLOWED BY THE ARRIVAL OF A COLD FRONT SAT AS A MODERATELY STRONG SFC LOW MOVES INLAND JUST NORTH OF VANCOUVER ISLAND...WITH LINGERING SHOWERS AND ONSHORE FLOW INTO ERLY SUNDAY. MC && .AVIATION...LOW PRESSURE SYSTEM WAS APPROACHING THE COAST EARLY THIS MORNING...BRINGING MOSTLY LIGHT OVER-RUNNING RAIN. CIGS HAVE BEEN BRIEFLY FALLING INTO THE MVFR CATEGORY IN AREAS OF MODERATE RAIN BUT FOR THE MOST PART STILL VFR. IN THE INLAND VALLEYS LOW CLOUDS AND FOG HAVE FORMED. ELSE VSBY HAS BEEN UNRESTRICTED...WITH THE LIGHT TO MODERATE SOUTHEAST FLOW. RAINFALL WILL BE INCREASING TODAY...AND EXPECT CIGS AND VSBY TO LOWER TODAY AS THE LOW MOVES CLOSER TO THE COAST AND EVENTUALLY INLAND TONIGHT. DJB && .MARINE...SEAS HAVE DECREASED...WELL BELOW CRITERIA FOR A WARNING. AS OF 10Z...HEIGHTS WERE 8-9 FT WITH PERIODS NEAR 12 SECONDS. ENP LOOKED TO BE TOO HIGH ON THE HEIGHTS AND TOO LOW ON THE PERIODS. SEAS SHOULD CREEP UP A BIT TODAY AND TONIGHT...REACHING 10 OR 11 FT TONIGHT. WAVE PERIODS WILL BE TRICKY AS BOTH THE ENP AND SWAN HAVE BEEN TOO LOW ON THE SWELL PERIODS. DID GO WITH A GALE WARNING FOR THE NORTHERN INNER AND OUTER WATERS TODAY. SATELLITE IMAGERY SHOWED A FRONTAL WAVE AND LOW DEVELOPING NEAR 130W...WEST OF PT ST GEORGE. NAM12 AND GFS HAVE BOUNDARY LAYER WINDS RAMPING UP TO 35-40 KTS BY 18Z. THE GALE LOOKS TO BE LOW END AND MARGINAL AT BEST...PROBABLY NOT LASTING MORE THAN 6 HOURS. A BRIEF WESTERLY WIND SURGE DEVELOPS ON THE BACKSIDE OF THE LOW THIS EVENING. RIGHT NOW WNW WIND TONIGHT LOOK SUB-GALE...BUT THE SEAS STATE SHOULD BUILD TO 10 OR 11 FT. DJB && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Special weather statement, Nov 3, 1:14 PM PST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 114 PM PST MON NOV 3 2008 CAZ001>003-032300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 114 PM PST MON NOV 3 2008 ...STRONG WINDS ARE EXPECTED ALONG THE COAST THROUGH EARLY AFTERNOON... LOW PRESSURE OFFSHORE OF CRESCENT CITY WILL SEND STRONG SHOWERS AND ISOLATED THUNDERSTORMS ONSHORE ALONG THE REDWOOD AND MENDOCINO COASTS THROUGH EARLY AFTERNOON. WIND GUSTS UP TO 55 MPH COULD OCCUR ALONG THE COAST THROUGH 300 PM. GUSTS AS HIGH AS 65 MPH WILL LIKELY OCCUR ON HIGHER ELEVATION RIDGES AND PASSES OF INTERIOR HUMBOLDT COUNTY THROUGH EARLY AFTERNOON. THESE WINDS COULD KNOCK TREES OR LARGE BRANCHES ONTO ROADWAYS. AVOID GOING ANYWHERE NEAR DOWNED POWER LINES. THE WINDS ARE EXPECTED TO DIMINISH AFTER 300 PM. COLBY
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:31 AM PST | Gale Warning | EKA | 11 hr | |
| Nov 3, 1:31 PM PST | Special Marine Warning | EKA | 29 min |
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.